MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (sn: (b)(4)) displayed user advisory (ua) 45 (not at "home" position after power-on/restart) error message" was confirmed during the functional testing and based on the archive data review.The root cause of the reported complaint was that the encoder driveshaft could not rotate smoothly, exhibiting binding and resistance.Possibly, the user had difficulty pulling the lifeband straps completely up or had difficulty to manually rotate the encoder driveshaft to the "home" position prior to turning on the autopulse platform.The reported complaint of "the top cover was observed cracked after the autopulse platform was dropped by the customer" was confirmed during the visual inspection of the returned platform.A large crack was observed at the corner of the top cover, on the patient's left-hand side.The root cause of the observed physical damage appeared to be the characteristic of harsh impact due to user mishandling, as the platform was dropped by the customer.The top cover was replaced to address the issue.The archive data review indicated multiple user advisory (ua) 45 error messages occurred on the reported event date; thus, confirming the reported complaint.During functional testing, upon powering up the platform, ua45 was displayed.Therefore, the reported complaint was confirmed.During further functional testing, it was noted that the encoder driveshaft could not rotate smoothly, exhibiting binding and resistance.The root cause was due to sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate or due to burrs on the surface of the clutch rotor, likely attributed to normal wear and tear.The autopulse platform is a reusable device and was manufactured in february 2014, and it is over 6 years old, exceeded its expected service life of 5 years.The sticky clutch plate was deburred to address the issue, and subsequently, the driveshaft was rotated to "home" position to clear the ua45 error message.Following service, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.The brake gap inspection was performed and verified the brake gap was within the specification.Load cell characterization test was performed and confirmed both cell modules are functioning within the specification.Historical complaints were reviewed for service information related to the reported complaint, and there was no similar complaint reported for autopulse with serial number (b)(4).
 
Event or Problem Description
During shift check, while installing an autopulse lifeband, the autopulse platform (sn: 50039) displayed user advisory (ua) 45 (not at "home" position after power-on/restart) error message.The lifeband was replaced to troubleshoot the problem; however, the issue was not resolved.In addition, the platform was dropped by the customer, and it was noted that the top cover was cracked.No patient involvement.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10323456
Report Number3010617000-2020-00714
Device Sequence Number3484257
Product Code DRM
UDI-Device Identifier00849111000574
UDI-Public00849111000574
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1